Optic Neuritis Secondary to PD-1 Inhibition in a Patient with Ovarian Cancer
Abstract
Immune checkpoint inhibitors (ICIs) targeting the programmed cell death-1 (PD-1) pathway have revolutionized cancer therapy but are increasingly associated with immune-related adverse events, including rare neuro-ophthalmic complications. We describe a case of optic neuritis in a 57-year-old female with high-grade serous ovarian carcinoma undergoing combination therapy with dostarlimab, a PD-1 inhibitor, and niraparib, a poly (ADP-ribose) polymerase (PARP) inhibitor. She presented with rapidly progressive vision loss, pain with eye movements, and a right relative afferent pupillary defect. Imaging showed enhancement of the right optic nerve, and an extensive infectious, autoimmune, and malignant workup was unremarkable. High-dose corticosteroid therapy led to significant visual improvement and resolution of optic nerve edema. To our knowledge, this is the first reported case of optic neuritis associated with dostarlimab and the first in the setting of ovarian cancer. This case highlights the importance of early recognition and prompt immunosuppressive treatment of ICI-related optic neuropathy to prevent permanent vision loss.
Fields of Study & Subjects
Cancer Immunotherapy and Biomarkers
Drug-Induced Ocular Toxicity
Autoimmune Neurological Disorders and Treatments
Publication details
- Journal / source
- Figshare
- Publication date
- 1 January 2026
- Language
- EN